Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Raleigh, NC

August 3, 2011Randolph County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 3, 2011, 7:59 PM EDT for Randolph County, North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 7:59 PM EDT (23:59 UTC)
Expired
Aug 3, 2011, 9:00 PM EDT
In force
61 min
Issued by
NWS Raleigh, NC

County Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 12.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WWUS82 KRAH 032359
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT WED AUG 3 2011

NCZ022-039-040100-
GUILFORD-RANDOLPH-
759 PM EDT WED AUG 3 2011

...AN ISOLATED THUNDERSTORM WITH GUSTY WINDS BUT VERY LITTLE 
RAINFALL WILL MOVE ACROSS RANDOLPH AND SOUTHERN GUILFORD COUNTIES 
THROUGH 900 PM EDT...

AT 757 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER 
JAMESTOWN...OR ABOUT 6 MILES SOUTHWEST OF GREENSBORO...MOVING 
SOUTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PLEASANT GARDEN...
FOREST OAKS...CLIMAX...LIBERTY...AND...FRANKLINVILLE...STALEY...
AND...RAMSEUR.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3610 7988 3590 7954 3558 7956 3602 8002
TIME...MOT...LOC 2357Z 314DEG 30KT 3600 7987

$$

MWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:13 PM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Aug 3, 3:13 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT WED AUG 3 2011

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THURSDAY. A WEAK COLD
FRONT WILL MOVE INTO NORTH CAROLINA FROM THE NORTH ON THURSDAY
NIGHT AND FRIDAY AND STALL ACROSS THE AREA ON SATURDAY BEFORE
LIFTING NORTHEAST AS A WARM FRONT ON SUNDAY.
&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 200 PM WEDNESDAY...

MAIN FORECAST CHALLENGE IS WHETHER ANY CONVECTION WILL DEVELOP OVER
CENTRAL NC AND IF SO HOW WIDESPREAD?

LATEST MESO ANALYSIS DEPICTS BEST MOISTURE AND GREATEST INSTABILITY
OVER THE FAR N-NE SECTOR OF THE FORECAST AREA WITH MLCAPE 1500-2000
J/KG IN THIS AREA. ALSO...BULK SHEAR NEAR 25 KTS NOT SHABBY FOR
THIS TIME OF YEAR...HINTING AT POSSIBLE BROKEN LINEAR DEVELOPMENT.
TRIGGER FOR CONVECTIVE INITIATION APPEARS TO BE THE MID LEVEL
VORTICITY SPAWNED BY A COMPLEX OF STORMS THAT CROSS ED THE GREAT
LAKES TUESDAY EVENING. THIS FEATURE PROJECTED TO CROSS
NORTHERN-CENTRAL VA THIS EVENING AND EXIT THE TIDEWATER AREA LATE
TONIGHT. MOISTURE APPEARS TO BE LACKING OVER THE FAR WEST-SW
SECTIONS AND AIRMASS NOT QUITE AS UNSTABLE AS LOCALES FARTHER NE.
APPEARS THAT BETTER DYNAMICS/SUPPORT WILL REMAIN N-NE PF OUR REGION
SO EXPECT BETTER COVERAGE OVER VA INTO NE NC NEAR ECG. FOR NOW WILL
GO WITH A SMALL CHANCE POP OVER THE FAR NORTHERN PIEDMONT-NORTHERN
COASTAL PLAIN WITH A SLIGHT CHANCE POP AS FAR SOUTH AS HIGHWAY 70.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG
GUSTY WINDS DUE TO RELATIVELY DRY SUB CLOUD LAYER. IN
ADDITION...PARAMETERS ALOFT SUGGEST THAT SOME OF THE STORMS WILL
PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING.

INCREASING MID/HIGH LEVEL CLOUD COVERAGE DUE TO THE CONVECTION WILL
RESULT IN VERY WARM AND MUGGY CONDITIONS OVERNIGHT. MIN TEMPS IN THE
MID 70S THOUGH MOST LOCALES ESPECIALLY URBAN AREAS WILL NOT COOL
BELOW 80 DEGREES UNTIL WELL AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 305 PM WEDNESDAY...

THURSDAY AND THURSDAY NIGHT... AS MID LEVEL TROUGH CROSSES THE
REGION THU...SURFACE TROUGH SHARPENS... ENHANCING LOW LEVEL
CONFLUENCE. THIS FLOW WILL ADVECT MOISTURE RICH AIR INTO THE LOW
LEVELS RESULTING IN HIGHER DEWPOINTS. THESE HIGHER DEWPOINTS WHEN
FACTORED WITH AFTERNOON TEMPS BACK INTO THE 90S TO NEAR 100 DEGREES
WILL CREATE HEAT INDICES AT OR ABOVE 105 DEGREES OVER THE SOUTH AND
EAST SECTIONS OF THE REGION. THIS WILL REQUIRE THE ISSUANCE OF AN
HEAT ADVISORY FOR ROUGHLY ALL AREAS EXCLUDING THE NW AND FAR NE
PIEDMONT. CAVEAT TO THIS IS IF MID LEVEL CLOUDS MORE EXTENSIVE AND
THICKER THAN CURRENT THINKING. THICKER/MORE WIDESPREAD CLOUDINESS
WILL CUT DOWN ON INSOLATION IN THE MORNING THROUGH EARLY AFTERNOON
LEADING TO SLIGHTLY "COOLER" MAX TEMPS (BY 3-5 DEGREES).

MOS GUIDANCE NOT TOO EMPHATIC CONCERNING CONVECTIVE POTENTIAL
THURSDAY AFTERNOON. NAM MUCAPE VALUES 2000-3000 J/KG WHILE MLCAPE A
RESPECTABLE 2500 J/KG OVER THE SANDHILLS AND COASTAL PLAIN BY LATE
IN THE DAY. APPEARS TO BE ENOUGH LOW LEVEL CONVERGENCE ALONG THE
SURFACE TROUGH TO TRIGGER CONVECTION BY MID AFTERNOON. PLAN TO
MAINTAIN CHANCE POPS ACROSS MOST OF THE REGION (SLIGHTLY LESS NEAR
THE VA BORDER). SCATTERED CONVECTION SHOULD LAST THOUGH THU EVENING
AND POSSIBLY PAST MIDNIGHT OVER THE SOUTHERN COUNTIES. MIN TEMPS MID
70S. -WSS

ON FRIDAY....A WEAKNESS IN THE UPPER LEVEL RIDGE ACROSS THE SOUTHERN
APPALACHIANS ALONG WITH THE POTENTIAL FOR DISTURBANCES IN THE NW
FLOW ACROSS THE OH VALLEY MOVING INTO THE CAROLINAS AS WELL AS A
SOUTHWESTWARD ADVANCING BACKDOOR FRONT ACROSS NE NC SHOULD RESULT IN
SCT SHOWERS AND THUNDERSTORMS. DIFFICULT TO PLACE THE BEST CHANCE OF
CONVECTION GIVEN SOME UNCERTAINTY IN THE TIMING AND LOCATION OF
THESE FEATURES BUT WILL INCLUDE SLIGHTLY HIGHER POPS IN THE W AND SW
WHERE AIRMASS SHOULD BE MORE UNSTABLE AND SOME WEAK ISENTROPIC LIFT
ON THE 305K SURFACE COULD PROVIDE MORE COVERAGE. WITH INCREASED
CLOUD COVER AND A COOLER AIRMASS HIGH TEMPS SHOULD BE A 7-10 DEGREES
COOLER THAN ON THURSDAY. HIGHS WILL RANGE FROM 88 NE TO 94 S AND SW.

FRIDAY NIGHT AND SATURDAY WILL FEATURE A WEAK COLD FRONT EXTENDING
NE TO SW ACROSS CENTRAL NC. AIRMASS WILL REMAIN QUITE MOIST WITH PW
VALUES RANGING BETWEEN 2.0-2.25 INCHES. GIVEN THE MOIST AIRMASS AND
THE PRESENCE OF A SHEAR AXIS ALOFT WILL MAINTAIN LOW CHC POPS
THROUGH THE PERIOD ALONG WITH A CONSIDERABLE AMOUNT OF CLOUDINESS.
HIGH TEMPS ON SATURDAY SHOULD RANGE IN THE UPPER 80S TO LOWER 90S.
-BLAES

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 305 PM WEDNESDAY...

A FAIR AMOUNT OF UNCERTAINTY REGARDING SPECIFIC DETAILS IN THE
EXTENDED RANGE EXITS BUT A TREND TOWARD NEAR/SLIGHTLY ABOVE NORMAL
TEMPS ALONG WITH SEVERAL DAYS WITH AT LEAST SCT SHOWERS AND
THUNDERSTORMS.

THE UPPER LEVEL RIDGE ACROSS THE WESTERN SUBTROPICAL ATLANTIC AND
SOUTHERN CONUS THAT HAS DOMINATED MUCH OF THE WEATHER IN THE
SOUTHEAST IN JULY WILL BE FRACTURED DURING THE EXTENDED RANGE. THE
BREAK IN THE RIDGE WILL BE LOCATED ACROSS THE SOUTHEASTERN ATLANTIC
COAST THROUGH MOST OF THE EXTENDED RANGE. A LINGERING SURFACE
BOUNDARY ACROSS THE COASTAL REGION WILL LIFT NORTHEAST AS A WARM
FRONT ON SATURDAY. SFC DEW POINTS AND PW VALUES WILL INCREASE ON SAT
AND EXPECT PRETTY GOOD COVERAGE OF SCT AFTN/EVE CONVECTION. HIGHS ON
SAT WILL RANGE IN THE UPPER 80S/LOWER 90S WITH LOWS OF 70-75.

HEIGHTS FALL ON SUNDAY AS A COLD FRONT APPROACHES THE REGION FROM
THE NORTHWEST. AGAIN EXPECT ANOTHER ROUND OF MAINLY AFTN/EVE SHOWERS
AND THUNDERSTORMS. BEST PUSH OF COOLER/DRIER AIR LAGS BEHIND THE
FRONT SO LITTLE CHANGE IN AIRMASS IS EXPECTED ON SUN AND SUN NIGHT
WITH HIGHS IN THE LOW/MID 90S AND LOWS IN THE LOW/MID 70S.

FORECAST GETS MORE CHALLENGING ON SUNDAY NIGHT THROUGH TUESDAY AS
TROPICAL CYCLONE EMILY WILL LIKELY BE APPROACHING AND THEN MOVING
PARALLEL TO THE SOUTHEAST COAST. TRACK GUIDANCE KEEPS THE SYSTEM
OFFSHORE BUT BRINGS THE SYSTEM WITHIN 200 MILES OR SO OF THE
CAROLINA COAST ON MONDAY AND TUESDAY. THERE STILL IS A GOOD AMOUNT
OF UNCERTAINTY WITH THE TRACK OF EMILY AND EVEN MORE UNCERTAINTY IN
THE INTENSITY. IF THE SYSTEM REMAINS WEAK THROUGH THE PERIOD EXPECT
A TRACK ALONG THE WESTERN ENVELOPE OF GUIDANCE WHILE A
STRONGER/DEEPER SYSTEM SHOULD TRACK FURTHER EAST.

GIVEN A BROAD AND MODEST UPPER LEVEL TROUGH AND A SLIGHTLY
STRENGTHENING UPPER LEVEL JET OVER THE NORTHEAST/MID ATLANTIC ON
MONDAY...EMILY SHOULD HAVE HER PRECIPITATION FOCUSED ALONG AND JUST
LEFT OF THE TRACK BUT STILL WELL OFFSHORE. ANOTHER PLAYER WILL BE A
STALLED COLD FRONT WHICH SHOULD EXTEND NE TO SW ALONG THE EASTERN
PIEDMONT OF VA AND THE CAROLINAS PROVIDING AN GOOD FOCUS FOR
PRECIPITATION. THE PRECIPITATION DISTRIBUTION ACROSS THE EASTERN
CAROLINAS WILL BE INTERESTING AS IT IS POSSIBLE THERE WILL BE A
MINIMUM IN PRECIP ALONG THE COAST IN AN AREA OF SHORT WAVE RIDGING
AND LOWER PW AIR BETWEEN EMILY AND THE APPROACHING SHORTWAVE TROUGH
FROM THE NORTHWEST. FOR NOW WILL INCLUDE LOW CHC POPS FOR MONDAY
INTO TUESDAY FOR MUCH OF CENTRAL NC WITH BEST CHANCE ACROSS THE
SOUTHERN/CENTRAL COASTAL PLAIN. HIGH TEMPS SHOULD CONTINUE TO RANGE
IN THE LOW AND MID 90S.

ANOTHER COLD FRONT ARRIVES ON EARLY TUESDAY AND STALLS ACROSS
SOUTHEASTERN NC ON WED. THE AIRMASS BEHIND THIS SYSTEM IS COOLER AND
DRIER WITH DEW POINTS IN THE LOWER TO MID 60S MOVING INTO VA AND
WESTERN PORTIONS OF THE CAROLINAS LATE TUESDAY AND WEDNESDAY WHILE A
WARMER AND MORE HUMID AIRMASS LURKS NEAR THE COAST.  -BLAES

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM WEDNESDAY...

EXPECT VFR CONDITIONS TO CONTINUE THROUGH 18Z THU. HAVE INCLUDED THE
POTENTIAL FOR SOME SCATTERED CEILINGS AOA 6 KFT WITH THE CLOUDS
MOVING IN FROM THE NORTHWEST THIS AFTERNOON. STILL EXPECT HIGH
CLOUDS AROUND 15 KFT THROUGHOUT THE TAF PERIOD.  SURFACE WINDS ARE
EXPECTED TO BE AROUND 10 KTS DURING THE AFTERNOON AND EARLY
EVENING...WITH MOST LOCATIONS DROPPING TO 5 KTS AFTER 00Z...WITH THE
EXCEPTION OF KFAY WHICH SHOULD REMAIN STEADY 7-10 KTS THROUGH THE
OVERNIGHT HOURS. HAZE IS LIKELY ACROSS THE REGION DURING THE
PRE-DAWN AND EARLY MORNING HOURS...WITH VSBYS EXPECTED TO REMAIN AOA
5SM. POTENTIAL REMAINS FOR AN ISOLATED STORM OR TWO ACROSS THE NORTH
BUT DUE TO LIMITED COVERAGE WILL NOT MENTION IN TAF AT THIS TIME.
-KMC

A WEAK SURFACE BOUNDARY WILL DRIFT INTO CENTRAL NC THU AND WAVER
ACROSS THE AREA INTO THE WEEKEND. THIS FEATURE COUPLED WITH HEATING
OF THE MOIST UNSTABLE AIR WILL TRIGGER SCATTERED
CONVECTION...PRIMARILY IN THE AFTERNOON AND EVENING HOURS...THURSDAY
THROUGH SUNDAY. EXPECT MVFR CEILINGS AND VSBYS IN VICINITY OF THE
HEAVIER SHOWERS AND STORMS. IN ADDITION...MAY SEE A 2-4 HOUR WINDOW
OF MVFR/IFR CEILINGS AND VSBYS DUE TO FOG AND LOW CLOUDS EACH
MORNING FRIDAY THROUGH MONDAY. -WSS

&&

.FIRE WEATHER...
SOUTHWEST WINDS THIS AFTERNOON WILL INCREASE TO NEAR 10 MPH WITH
GUSTS BETWEEN 15 AND 20 MPH. MINIMUM AFTERNOON RELATIVE HUMIDITY
VALUES WILL BE NEAR 30 PERCENT WHILE HOT TEMPERATURES BETWEEN 97 AND
103 DEGREES WILL OCCUR. THE COMBINATION OF THE SUSTAINED WINDS AND
RELATIVELY LOW HUMIDITY FOR THIS TIME OF YEAR PLUS THE ONGOING
DROUGHT CONDITIONS WILL PRODUCE INCREASED FIRE DANGER THIS
AFTERNOON.

&&

.CLIMATE...
RECORDS:    GSO           RDU

DATE     HIGH/YEAR     HIGH/YEAR
WED 03:    98/1942       99/2006
THU 04:    98/1987       98/2006

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ042-077-078-
083>086-088-089.
HEAT ADVISORY FROM NOON TO 9 PM EDT THURSDAY FOR NCZ011-
026>028-040>043-073>078-083>086-088-089.

&&

NEAR TERM...WSS
SHORT TERM...BLAES/WSS
LONG TERM...BLAES
AVIATION...WSS/KC
CLIMATE...MWS/BLAES
Hazardous weather outlook, Aug 3, 7:43 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT WED AUG 3 2011

NCZ042-073>078-083>086-088-089-041100-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
743 PM EDT WED AUG 3 2011

...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  HEAT ADVISORY.

NCZ007>010-021>025-038-039-041100-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-
743 PM EDT WED AUG 3 2011

...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

ISOLATED THUNDERSTORMS WITH GUSTY WINDS UP TO 45 MPH MAY OCCUR
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HOT TEMPERATURES IN THE MID 90S THURSDAY COUPLED WITH A HUMID
AIRMASS WILL RESULT IN HEAT INDICES NEAR 102 DEGREES.

NCZ011-026>028-040-041-043-041100-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON-
743 PM EDT WED AUG 3 2011

...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

ISOLATED THUNDERSTORMS WITH GUSTY WINDS UP TO 45 MPH MAY OCCUR
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY.

In the hours before

Special weather statement, Aug 3, 6:52 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT WED AUG 3 2011

NCZ021-022-032345-
FORSYTH-GUILFORD-
652 PM EDT WED AUG 3 2011

...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL MOVE
ACROSS GUILFORD AND FORSYTH COUNTIES THROUGH 745 PM EDT...

AT 648 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF DEVELOPING
SHOWERS AND THUNDERSTORMS FROM PILOT MOUNTAIN TO WALNUT COVE TO
SANDY RIDGE...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT MAY BE AFFECTED BY THESE SHOWERS AND STORMS
INCLUDE DONNAHA...RURAL HALL...STANLEYVILLE...AND...PFAFFTOWN...
WINSTON-SALEM...WALKERTOWN...SEDGE GARDEN.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

&&

LAT...LON 3612 8049 3614 8044 3623 8044 3626 8046
      3625 7955 3623 7954 3590 7955 3592 8003
      3601 8004 3603 8013 3602 8021 3600 8022
      3599 8032 3597 8040 3606 8047 3604 8050
      3608 8052
TIME...MOT...LOC 2248Z 321DEG 29KT 3634 8045

MWS
Special weather statement, Aug 3, 7:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT WED AUG 3 2011

NCZ022-039-040100-
GUILFORD-RANDOLPH-
759 PM EDT WED AUG 3 2011

...AN ISOLATED THUNDERSTORM WITH GUSTY WINDS BUT VERY LITTLE
RAINFALL WILL MOVE ACROSS RANDOLPH AND SOUTHERN GUILFORD COUNTIES
THROUGH 900 PM EDT...

AT 757 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER
JAMESTOWN...OR ABOUT 6 MILES SOUTHWEST OF GREENSBORO...MOVING
SOUTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PLEASANT GARDEN...
FOREST OAKS...CLIMAX...LIBERTY...AND...FRANKLINVILLE...STALEY...
AND...RAMSEUR.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3610 7988 3590 7954 3558 7956 3602 8002
TIME...MOT...LOC 2357Z 314DEG 30KT 3600 7987

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 10:33 AM EDTHeat AdvisoryRAHAnson, Cumberland, Harnett, Hoke, Johnston, Richmond and 3 more9 hr
Aug 3, 2:52 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 19 more29 hr
Aug 3, 6:52 PM EDTSpecial Weather StatementRAHForsyth, Guilford53 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.